MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125400-18
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).Evaluation summary: the device was returned for analysis.The reported stent dislodgement was able to be confirmed.As there were crimp marks on the balloon between the markers suggesting the stent was originally positioned correctly and securely at the time of manufacture, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that inadvertent mishandling during sheath removal resulted in the noted stent damage (crushed) and ultimately resulted in the reported stent dislodgement.It should be noted that the xience alpine everolimus eluting coronary stent system instructions for use states: prior to using the xience alpine stent system, carefully remove the system from the package and inspect for bends, kinks, and other damage.Verify that the stent does not extend beyond the radiopaque balloon markers.Do not use if any defects are noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that during preparation of the 4.0 x 18 mm xience alpine stent delivery system (sds), during removal of the sheath and the stylet, the stent implant dislodged from the balloon; however, this was not observed until the sds was being advanced on the guide wire and was inside the patient.Angiography revealed the stent implant was missing.Investigation found the stent implant on the stylet and inside the protective sheath.A new same size xience alpine sds was used successfully for the case.There were no adverse patient effects or clinically significant delay in the procedure reported.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6505430
Report Number2024168-2017-03407
Device Sequence Number11082391
Product Code NIQ
UDI-Device Identifier08717648199622
UDI-Public(01)08717648199622(17)191010(10)6100341
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2019
Device Catalogue Number1125400-18
Device Lot Number6100341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2017
Initial Report FDA Received Date04/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1